MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510860
Medical Device Problem Codes Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx lithotripter basket was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the basket failed to open.The procedure was completed with another trapezoid rx.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the side car rx was pushed back.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device problem code a0406 captures the reportable investigation finding of side car rx push back.Block h10: the returned trapezoid rx lithotripter basket was received for analysis, and a visual inspection observed that the side car rx was pushed back, and the sheath was buckled on the proximal side.A dimensional test was performed and confirmed that the side car rx was pushed back approximately 2 mm, which is out of specification.Additionally, a functional test was performed, and the basket was able to open properly without any problems.No other issues were noted.The reported event of basket failure to open was not confirmed; however, device analysis found that the side car rx was pushed back, and the sheath was buckled, which might have affected the basket opening during the procedure.However, this cannot be confirmed since the functionality of the device during the procedure cannot be tested during analysis.The side car rx and sheath issues could be due to excessive manipulation when trying to open the stuck basket, often causing problems when too much force is applied to the handle.The technique used or the patient's anatomy might also have contributed to these problems.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18587061
Report Number3005099803-2024-00050
Device Sequence Number7140106
Product Code LQC
UDI-Device Identifier08714729296379
UDI-Public08714729296379
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model NumberM00510860
Device Catalogue Number1086
Device Lot Number0032526743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2024
Initial Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown